MAUDE Adverse Event Report: PTS DIAGNOSTICS CARDIOCHEK PLUS ANALYZER; CLINCIAL CHEMISTRY ANALYZER

PTS DIAGNOSTICS CARDIOCHEK PLUS ANALYZER; CLINCIAL CHEMISTRY ANALYZER
Model Number 1.11
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon visual inspection of the battery compartment, corrosion consistent with the reported improper storage of the returned analyzer was observed.Pts is confident that this damage occurred post-distribution, as there are no manufacturing steps that would cause this type of damage.The customer allegation of "batteries exploded inside the analyzer" was not observed during testing of the returned analyzer.Proper storage and handling of cardiochek analyzers as outlined in the included user guide was not followed by the customer, leading to the reported malfunction, which was not duplicated during testing of the returned analyzer by the manufacturer(pts diagnostics).
 
Event or Problem Description
There were no allegations of patient or user harm.This report is being filed out of an abundance of caution.The customer used the verbiage "the battery exploded inside the analyzer" to describe an event in which "the pharmacy was attempting to run routine qc on analyzer today which wouldn't turn on so they opened the compartment door and noticed that a battery had split open in the analyzer." this analyzer was being used beyond it's recommended device life and the customer reported that they were not following proper storage procedures found in the user guide (ps-004561-en rev 6), which states that batteries should be removed when cardiochek analyzers are not in use.

Brand Name
CARDIOCHEK PLUS ANALYZER
Common Device Name
CLINCIAL CHEMISTRY ANALYZER
Manufacturer (Section D)
PTS DIAGNOSTICS
4600 anson blvd
whitestown IN 46075
Manufacturer (Section G)
PTS DIAGNOSTICS
4600 anson blvd
whitestown IN 46075
Manufacturer Contact
randall cundiff
4600 anson blvd
whitestown, IN 46075
MDR Report Key22163831
Report Number1836135-2025-00008
Device Sequence Number8841947
Product Code CGA
UDI-Device Identifier00381932700016
UDI-Public(01)00381932700016(8012)1.11
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K140068
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1.11
Device Catalogue Number2700
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Initial Report FDA Received Date06/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown